MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT PNS SYSTEM; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT PNS SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number Extensa, Sales Configuration
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812); Skin Infection (4544)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed, and no anomalies were found.Per follow-up with a representative in contact with the patient, the patient experienced pain at the lead exit sites, a large red bump, and purulent discharge (i.E., pus) from the exit sites upon removal of the leads.The patient was reportedly diagnosed with a staphylococcus infection by a physician.The patient was reportedly treated with intravenous antibiotics at the emergency room, as well as with oral antibiotics for an additional 5 days, and the infection has resolved.Prior to removal, the lead remained indwelling for 129 days.The sprint system is indicated for up to 60 days of use and the risk of infection from use of percutaneous lead(s) with the sprint system for longer than the indicated length of time has not been studied.Use of the system for longer than 60 days is contraindicated.
 
Event or Problem Description
Patient had an infection at the time of lead explant on (b)(6) 2023.The device was implanted for much longer than the 60 days indicated in the instructions for use.The doctor prescribed antibiotics and mri imaging.The patient was diagnosed with a staph infection.The mri showed the infection did not reach spinal cord, but showed inflammation of hips, bottom, and legs.

Brand Name
SPRINT PNS SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste 500
cleveland, OH 44122
2163789067
MDR Report Key16724370
Report Number3011035812-2023-00008
Device Sequence Number7226282
Product Code NHI
UDI-Device Identifier00854001007557
UDI-Public(01)00854001007557(17)231101(10)M1039082022
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model NumberExtensa, Sales Configuration
Device Catalogue Number9288-6002
Device Lot NumberM1039082022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale